My mom was put on Miacalcin nasal spray two weeks ago. She says that it has given her a voracious appetite and excessive sleepiness. I did not see those two side effects as listed. Is this considered normal? Also, it's expensive and she can get a generic but the doctor says that the generic is not good. Is this true? She will have to quit taking this if she has to spend $130 each month. Thank you
Hello my freind,
A common side effect of the nasal spray is fatigue which could be related to the sleepiness. The other side effect which is considered rare is increased appetite.
Do inform her doctor about what she is experiencing so he or she is aware of these common and rare side effects.
All the best to you and your mother.
Hi Springer10; I am Nannywiz and have been on Calcitonin-Salmon nasal spray for over a month, it is the generic of Micainin spray. My druggest told me that and because of insurance I have to take the generic, it's $118 but I have good insurance with it $22 monthly. I am 73yrs old, been off estrogen for 5 years because of breast cancer so my bones went to pot. My cancer doctor said for me to stay on Arimidex for 5 yrs. and now I can get off it next month Oct. but am scared to get back on estogen due to the breast cancer. All I can offer you is that I like this spray because of I haven't had any side effect and I am tired of pain. Had a heart attack the same time I found the breast cancer, plus had a total knee replacement 3 yrs. old, plus have TMJ.
I am thankfull I have a great husband who has stood by and took care of me the last 5 years, actually it has been 48yrs but I did take care of him and 3 kids for 25 yrs. ha We were military and that took a toll on you. Anyway if you have any questions would be glad to answer them. Good luck and write the company that supplies your drug and see if they would help you. Nannywiz
Hi Springer10; I am taking the generic version of Calcitonin-Salmon nasal spray and I pray that it is working but I don't have any side effects from it and have been on it over 3 months. It's an old drug and was used for pain medicine also, so I don't use as much of my pain medication now. Have read that there is a pill form of this coming out pretty soon. The president has requested that the drug companies get the meds that they have tested out and let people get the benefits. If there isn't any or if there are mild side effects I will switch over to the pill. I take calcium and Vit D twice a day, exercise pretty good and try to eat alot better. I wish you luck and I will let everyone know the earliest I can get another bone scan and see how it is working. Good luck. Nannywiz
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Nov 2011 • 2 answers
Is the possible weight gain from low dose of abilify (2mg) from increased appetite or from the drug?
Posted 2 Jan 2012 • 2 answers
Trilafon - this is a good med for me however I cannot escape the weight gain and increased appetite?
Posted 9 Mar 2013 • 1 answer
Posted 30 Jun 2013 • 1 answer
Posted 16 Mar 2015 • 2 answers